# SDR CA111222012

- Difficulty date: August 3, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 2,501 hours
- Engine: Allsn 250C47B
- System (JASC): 8300 · Accessory Gearboxes
- Part: Bearing
- Condition: Failed
- Location: Gearbox
- Part time: 2,373 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE CHIP LIGHT ILLUMINATED UPON SHORT FINAL FOR LANDING. CHIP PLUGS EXAMINED AND FOUND CONTAMINATED.  REPAIR STATION CONTRACTED TO INSPECT AND REPAIR AS REQUIRED.  IT WAS SUBSEQUENTLY FOUND THAT THE BEARING SUPPORTING THE REAR OF THE PTO GEAR HAD 1 BALL THAT HAD FAILED AND WAS THE CAUSE OF THE METAL CONTAMINATION.  THE GEARBOX WAS INSPECTED AND REPAIRED ON SITE WITH THE SUBJECT BEARING BEING REPLACED WITH NEW.
